MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; QUALITY CONTROL MATERIAL

ASCENSIA DIABETES CARE US INC. CONTOUR; QUALITY CONTROL MATERIAL
Model Number 7109B
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer ran control tests on her contour meter and obtained readings of 144 mg/dl, 40 mg/dl, 214 mg/dl and 216 mg/dl.The meter did not automatically mark them as control tests, and so the readings will be displayed as a blood results when accessing the meter's memory.There was no allegation of an adverse event.The customer was advised to return the control solution for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The initial report indicated the lot # of the affected contour control solution as 7bv2g16.The correct lot # 8bw2c10.Updated with this information.The customer only returned the suspected contour meter.The contour control solution and test strips involved in the event were not returned.An in-house testing was performed using the returned meter with in-house test strips and control solution from lot # 8bw2c10, which gave satisfactory performance.All control readings obtained during in-house testing were properly marked as control in the meter's memory.

Brand Name
CONTOUR
Common Device Name
QUALITY CONTROL MATERIAL
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8747704
Report Number1810909-2019-00280
Device Sequence Number19417778
Product Code JJX
UDI-Device Identifier10301937109017
UDI-Public10301937109017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number7109B
Device Catalogue Number7109B
Device Lot Number8BW2C10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR